Tennessee, 2018Strong Wind in Tennessee, March 6, 2018
March 6, 2018 · NWS OHX · 1 event in 1 county or zone
A cold front brought strong and gusty northwest winds up to 40 mph to much of Middle Tennessee during the evening hours on March 6. One report of wind damage was received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought strong and gusty northwest winds up to 40 mph to much of Middle Tennessee during the evening hours on March 6. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 6, 5:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 6, 5:42 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
542 PM CST Tue Mar 6 2018
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Cold front stretches from central IL southwest through eastern OK.
this feature will move rapidly our way and clear our area by
midnight. Meanwhile, a strong upper level trough axis will amplify
and push across the mid state after midnight. The airmass is very
dry but some light rain/snow could get squeezed out of an
increasingly colder overnight. Amounts will be very light and will
only include a low chance of measurable precip along the Plateau.
Otherwise, flurries and sprinkles appear likely across the north and
east.
Moving on, a couple more weak impulses may bring additional
flurries, to mainly our north and east through Wed nt. Temperature
wise, it will be rather cold for early March. The appreciably low
850 mb temps of -6c to -9c...will prevent much of a warmup over the
next 2 afternoons. After lows tonight in the lower to mid 30s, the
mercury will hold in the 40s for Wed and Thu. Freezing temps are on
tap for Wed nt and again on Thu night. This is quite typical for
early March.
In the extended forecast, The upcoming weekend storm system appears
to be taking a more northerly track. Thus, pops are looking higher
for that Sat through Sun period. Furthermore, with the more
northerly track, instability looks a little better and thus, more in
the way of thunder will be included. 1 to 2 inch rainfall amounts
are still expected. The upper system is also looking as though it
will take a more northerly track. Will therefore steer clear of any
frozen precip inclusion. Temps through the extended are looking
seasonal.
&&
.AVIATION...
00Z TAF DISCUSSION.
VFR conditions are forecast for the first part of the forecast
period. However, as an area of stratocumulus ceilings sinks
southeastward toward the Mid-State late tonight and early
Wednesday, expect conditions at area terminals to become MVFR as
we head toward sunrise, eventually recovering back to VFR
ceilings after 17z.
Gusty west to northwest surface winds will continue through the
forecast period, as a tight pressure gradient remains in place
across Middle Tennessee.
A few light flurries are possible at CSV although probabilities
remain sufficiently low so as not to require a mention of
prevailing light snow in the TAF. A period of VCSH remains in use
in the CSV TAF to highlight the timing of the best chance of
seeing light flurries.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........19
Hazardous weather outlook, Mar 6, 5:05 AM CST, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CST Tue Mar 6 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-071115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CST Tue Mar 6 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Sustained southwest winds of 15 to 25 mph with gusts up to 35 mph
will be possible for several hours Tuesday afternoon. The main
area of concern will be across northwest counties of Middle TN
closest to the Tennessee River.
A mix of rain and snow is possible tonight on the Cumberland
Plateau with a dusting of snow along the upper Cumberland Plateau
not out of the question.
River flooding will continue along parts of the Cumberland River
and Tennessee River.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
River flooding will continue along parts of the Cumberland
River and Tennessee River through the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 6, 3:51 PM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
351 PM CST Tue Mar 6 2018
TNZ005>007-023>026-070100-
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Including the cities of Dover, Clarksville, Springfield, Erin,
Waverly, New Johnsonville, McEwen, Dickson, Ashland City,
and Kingston Springs
351 PM CST Tue Mar 6 2018
...Windy Conditions Across the Northwest This Afternoon...
Winds will remain elevated across northwest Middle Tennessee this
afternoon. Sustained southwest winds of 15 to 25 mph with gusts
up to 35 mph will be possible for several hours. The main area of
concern will be across northwest counties of Middle TN closest to
the Tennessee River. The wind speeds will decrease some as we move
into the evening hours.
Winds of this nature could result in difficult driving conditions
for high profile vehicles and may blow around loose outdoor items.
21
Strong Wind, Davidson
- When
- March 6, 8:00 PM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A Twitter tSpotter report and photo showed a tree was blown down on Tally Green Drive in Donelson due to strong gradient northwest winds. A peak wind gust of 28 knots / 32 mph was measured at the nearby Nashville International Airport ASOS.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Nebraska, March 6, 201817 injured · $1.0 million · 57 kt wind · 4 events
- Dust Storm and High Wind in Kansas, March 6, 20181 injured · $40,000 · 61 kt wind · 15 events
- Strong Wind in Kentucky, March 6, 2018$22,000 · 22 events
- Winter Storm and Lightning Strikes in New Jersey, March 6 to 8, 20181 injured · $2,000 · 22 events
- Strong Wind in Illinois, March 6, 2018$13,000 · 13 events
- High Wind in Kansas, March 6, 201854 kt wind · 14 events
- High Wind and Strong Wind in Kansas, March 6, 201861 kt wind · 13 events
- Winter Storm in Pennsylvania, March 6 to 7, 201813 events
- High Surf in Hawaii, March 6 to 10, 201811 events
- High Wind in Nebraska, March 6, 20187 events
- Strong Wind in Missouri, March 6, 2018$7,000 · 7 events
- Strong Wind in Indiana, March 6, 2018$6,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748164.